TITLE

The Real Cause of Dizziness in Elderly Patients

AUTHOR(S)
Ferris, Mary Elina
PUB. DATE
September 2010
SOURCE
Internal Medicine Alert;9/29/2010, Vol. 32 Issue 18, p1
SOURCE TYPE
Periodical
DOC. TYPE
Article
ABSTRACT
When complaints of dizzines in elderly patients were evaluated in primary care offices, the most common cause was cardiovascular disease, combined with contributions form adverse drug reactions. This contradicts many previous studies done in tertiary care settings where vertigo or vestibular disease was found to be the most common cause.
ACCESSION #
54628387

 

Related Articles

  • Dangerous drugs for older people.  // Consumer Reports on Health;Sep2008, Vol. 20 Issue 9, p6 

    The article provides information on the dangerous drugs for older people. It reveals that people age 65 and older are more than twice as likely as younger ones to be treated in emergency rooms because of adverse drug reactions. It also says that kidney function declines with age, thus it is...

  • Warn elders of these drug risks.  // ED Nursing;Jul2010, Vol. 13 Issue 9, p102 

    The article offers information on the things that should be considered to avoid the risk of drug-food interactions or drug-dietary supplements among elders as suggested by clinical educator Carol Howat, which include the increasing of medication dosage, controlling of dietary supplements intake...

  • Don't ask, might not think to tell: Communication key to preventing risky drug interactions.  // Florida Nurse;Jun2006, Vol. 54 Issue 2, p12 

    The article discusses the findings of a study conducted by nursing researchers at the Gainesville-based University of Florida, on the health risks of drug interactions to older people. The study found that older women are in danger of experiencing adverse effects from a moderate- or high-risk...

  • MEDICATION-RELATED ELDER FALL PREVENTION. Van Pelt, Jennifer // Social Work Today;Jan/Feb2012, Vol. 12 Issue 1, p12 

    The article focuses on the effects of medication to fall risk among older adults. It says that falls are a natural part of aging due to fragile bones and weaker muscles, but one of the usual cause of faults is medication which is often ignored by healthcare professionals. It states that drugs...

  • The Real Cause of Dizziness in Elderly Patients. Ferris, Mary Elina // Travel Medicine Advisor;Nov2010, Vol. 20 Issue 11, p63 

    When complaints of dizziness in elderly patients were evaluated in primary care offices, the most common cause was cardiovascular disease, combined with contributions from adverse drug reactions. This contradicts many previous studies done in tertiary care settings where vertigo or vestibular...

  • Neighborhood Psychosocial Hazards and Cardiovascular Disease: The Baltimore Memory Study. Augustin, Toms; Glass, Thomas A.; James, Bryan D.; Schwartz, Brian S. // American Journal of Public Health;Sep2008, Vol. 98 Issue 9, p1664 

    Objectives. We examined associations between cardiovascular disease and neighborhood psychosocial hazards, such as violent crime, abandoned buildings, and signs of incivility, to evaluate whether features of place are associated with older adult health. Methods. We analyzed first-visit data from...

  • Predicting MEDICATIONS' Adverse Effects. Lazare, Jaimie // Aging Well;Jan/Feb2012, Vol. 5 Issue 1, p22 

    The article discusses the more effective methods provided by Screening Tool of Older Person's Prescriptions (STOPP) criteria in identifying potentially inappropriate medications for older patients. It states that the leading cause of death in the U.S. is medication errors and that consultant...

  • Rosiglitazone and CV Risk. Kuritzky, Louis // Internal Medicine Alert;8/15/2007, Vol. 29 Issue 15, p119 

    The article focuses on a study launched to provide clarification on whether rosiglitazone (ROSI) can actually increase cardiovascular (CV) risk.

  • CARDIOVASCULAR MEDICINE NEWSBRIEFS.  // DukeMedicine HealthNews;Mar2012, Vol. 18 Issue 3, p2 

    The article offers medical news briefs related to cardiovascular medicine. A report published in the "New England Journal of Medicine" suggests that adverse reactions to drugs leading to emergency hospitalizations are particularly common in older adults. A study reported in "The Journal of the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics